MAUDE Adverse Event Report: BECTON DICKINSON BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 328235
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the initial reporter that the bd safe-clip¿ needle clipping device was not clipping.The following was received by the initial reporter: needle clippers (lot#3003001) patient obtained from retail pharmacy approx 2-3 months ago are not cutting needle tips off as per design.Seems to be bending the tip, sometimes breaking it through bending force, other times not at all.Also seems to be a needle tip jammed inside needle entry point of clippers (unable to remove).
 
Additional Manufacturer Narrative
Oem manufacturer:the manufacturing location for this product is [flextronics].This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed, and no non-conformances were raised in association with this type of event for this lot.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Based on the above, no additional investigation and no corrective/preventative action (capa) or situational analysis (sa) is required at this time.

Brand Name
BD SAFE-CLIP¿ NEEDLE CLIPPING DEVICE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key18341408
Report Number2243072-2023-02194
Device Sequence Number20532446
Product Code FMI
UDI-Device Identifier00382903282357
UDI-Public(01)00382903282357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K943683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number328235
Device Lot Number3003001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown